Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 36, NWS Brownsville, TX

May 4, 2021

NWS Brownsville, TX issued this small craft advisory at May 4, 2021, 3:10 PM CDT. It took effect at May 5, 2021, 12:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
May 4, 2021, 3:10 PM CDT (20:10 UTC)
In effect from
May 5, 2021, 12:00 AM CDT
Expired
May 5, 2021, 1:00 PM CDT
In force
13 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

364 
WHUS74 KBRO 042010
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
310 PM CDT Tue May 4 2021

GMZ150-155-050400-
/O.NEW.KBRO.SC.Y.0036.210505T0500Z-210505T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
310 PM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
CDT WEDNESDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...From midnight tonight to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ170-175-050400-
/O.NEW.KBRO.SC.Y.0036.210505T0500Z-210505T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
310 PM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
CDT WEDNESDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...From midnight tonight to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
296 
WHUS74 KBRO 050359
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
1059 PM CDT Tue May 4 2021

GMZ150-155-051200-
/O.CON.KBRO.SC.Y.0036.210505T0500Z-210505T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
1059 PM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt and seas 
  4 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...From midnight tonight to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ170-175-051200-
/O.CON.KBRO.SC.Y.0036.210505T0500Z-210505T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
1059 PM CDT Tue May 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 6 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...From midnight tonight to 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
689 
WHUS74 KBRO 050914
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
414 AM CDT Wed May 5 2021

GMZ150-155-051800-
/O.CON.KBRO.SC.Y.0036.000000T0000Z-210505T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
414 AM CDT Wed May 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...North winds around 20 kt with gusts up to 25 kt and seas
  5 to 7 feet expected.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...Until 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ170-175-051800-
/O.CON.KBRO.SC.Y.0036.000000T0000Z-210505T1800Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
414 AM CDT Wed May 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS
AFTERNOON...

* WHAT...Northeast winds around 20 kt with gusts up to 25 kt and 
  seas 6 to 8 feet expected.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 1 PM CDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
974 
WHUS74 KBRO 051802
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
102 PM CDT Wed May 5 2021

GMZ150-155-170-175-051915-
/O.EXP.KBRO.SC.Y.0036.000000T0000Z-210505T1800Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
102 PM CDT Wed May 5 2021

...SMALL CRAFT ADVISORY HAS EXPIRED...

Latest buoy observations show winds and seas have fallen below 
Small Craft Advisory criteria across the offshore waters. 
Therefore, the Small Craft Advisory has been allowed to expire. 
Operators of small craft will need to continue to exercise caution
on all of the Gulf waters through this afternoon.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 4, 3:03 PM CDT, 7 minutes earlier.

Area forecast discussion, May 4, 3:03 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
303 PM CDT Tue May 4 2021

.SHORT TERM (Now through Wednesday Night): As of 2 PM CDT, a cold
front was located between the I-69C & I-69E corridors. A few weak
echos have popped up on KBRO radar, mainly isolated across the
Northern Ranchlands. Isolated showers and perhaps a rumble of
thunder or two cannot be completely ruled out through this evening
as convergence along and just behind the front sharpens. Breezy to
gusty north to northeast winds will accompany the front through this
evening and into the overnight hour tonight. Expect gusts between 25
and 30 mph...strongest closer to the coast. Slightly cooler
temperatures are anticipated tonight -- mid to upper 60s -- as drier
air begins to filter in. However, guidance continues to show weak
coastal trough trying to form this evening, keeping cloud cover
thick and slight shower/thunderstorm chances in forecast tonight and
through Wednesday morning near the coast. Best chance of
precipitation tonight will be across the lower Rio Grande Valley and
along the coast. The thicker cloud cover will keep low temperatures
generally in the lower 70s tonight in these areas.

Precipitation chances near the coast should be ending by early
afternoon Wednesday as high pressure builds in from the north,
though cloud cover is going to remain thick until mid-late afternoon
across the lower RGV due to the weak trough along the coast. High
temperatures will be near or slightly above 80 degrees across
Willacy and Cameron Counties, where the cloud cover will be thickest
through the day. Elsewhere, more sunshine is expected in the
afternoon and temperatures will warm up into the mid-upper 80s and
even lower 90s in Zapata and western Starr Counties. Lows on
Wednesday night will range from the low-mid 60s in the Northern
Ranchlands to mid-upper 60s in the Rio Grade Valley.

.LONG TERM (Thursday through Tuesday): A 500mb ridge building in
over Texas as well as surface high pressure dropping into the
Plains and Ozarks on Thursday and Friday will favor subsidence and
temperatures generally below seasonal normal, as easterly flow
will be maintained across the CWFA. The resulting onshore flow
will favor cooler temperatures as well as some additional moisture
pushed onshore, which may aid in the development of very
scattered showers across the lower RGV on Thursday as the southern
periphery of the high interacts with a stalled boundary in the
Gulf to enhance convergence. Continued subsidence on Friday will
effectively end rain chances, setting the stage for our return to
Tatooine-esque dry and breezy conditions this weekend.

A series of disturbances in the force and/or upper-level pattern
will lead to a storm system developing over the Central Plains on
Saturday, which will help strengthen the pressure gradient across
Deep South Texas. This will lead to increased southeasterly winds,
resulting in more efficient warm air advection and moisture
return through Sunday and Monday. Heat indices Sunday through
Monday look to range from 100-110 degrees across much of the area,
and this trend towards summer-like heat will continue to be
monitored.

From then? Clouded, the end of the long term forecast is. Much
like the light and dark sides of the force, the GFS and ECMWF
clash with the timing of a cold front that may drop through the
RGV on Tuesday. The ECMWF remains the quicker model bringing it
through on Tuesday, while the slower and more Jabba-the-Hutt-like
GFS is slower and hangs it back across central Texas for an
additional day. This front would potentially bring another round
of beneficial rainfall to drought-stricken portions of the CWFA,
so trends will be closely monitored for more consistency.

&&

.MARINE (Now through Wednesday Night): A cold front will push
over the coastal waters later this afternoon, increasing northerly
winds and seas later this evening and into Wednesday morning. A
Small Craft Advisory will go into effect for the Gulf waters
beginning at midnight tonight and continue through 1 PM Wednesday.
Meanwhile, SCEC conditions will persist on the bay. Both winds
and seas will gradually improve through the day on Wednesday, but
operators of small craft will still need to exercise caution,
especially on the Gulf waters through the afternoon. Mostly
favorable conditions can be expected by Wednesday evening.

Thursday through Tuesday: Surface high pressure settling over the
Plains and Ozarks later this week will help maintain light to
moderate easterly flow and moderate wave heights through early
Saturday. As a storm system develops over the Southern Plains this
weekend, the pressure gradient will strengthen leading to stronger
winds and increasing seas. Small Craft Advisories will likely be
needed at least intermittently this weekend and early next week as
a result of persistent elevated to hazardous seas.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  71  78  70  79 /  30  30   0  10
BROWNSVILLE          72  80  71  82 /  30  30   0  20
HARLINGEN            70  81  69  87 /  20  30   0  10
MCALLEN              71  87  68  90 /  10  10   0  10
RIO GRANDE CITY      69  92  67  92 /  10  10   0  10
SOUTH PADRE ISLAND   72  74  72  74 /  30  30   0  10

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from midnight tonight to 1 PM CDT Wednesday
     for GMZ150-155-170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term/Aviation...67-Mejia
Long Term...55-Adams
Hazardous weather outlook, May 4, 4:58 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
458 AM CDT Tue May 4 2021

TXZ248>257-351-353-051000-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
458 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

A cold front may bring isolated thunderstorms to the area in the
afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica Beach Wednesday through
Friday.

Heat indices Sunday and Monday may range from 100 to 110 mainly
across the Upper Valley and the Brush Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-051000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
458 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the offshore Gulf Waters
from 20 to 60 nautical miles through 4 PM CDT this afternoon.

Additional Small Craft Advisories will likely be needed overnight
tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the Lower Texas Coast
early Wednesday morning, and again Saturday and Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.